MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 04/02/2025, a review of lot history records and associated lot release test report for the device could not be reviewed since the lot number was not reported.The impede-fx-us instructions for use, ifu1354-01 rev a, states that "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E., high flow vasculature, large luminal vessel diameter)." it is possible that the device migrated due to its placement in an unstable landing zone with turbulent flow from the type 1a leak.It was noted that the risk of the plug needing rescue was discussed with the physician prior to the case.
 
Event or Problem Description
On (b)(6) 2025 at (b)(6) center, dr.(b)(6), was treating a type 1 endoleak on a 72 hour previously implanted, physician modified (laser fenestrations) mdt endurant and successfully rescued an impede fx-12 with an ensnare.Dr.(b)(6) was using a 6fr tourguide steerable sheath torqued 180° with a 6fr mdt launcher jr4.0 guiding catheter to deliver plugs into a posterior portion of the aorta that had aneurysmal degeneration and lacked graft to vessel apposition, due partly to enfolding of the endograft.Two plugs were successfully deployed and the 3rd plug began kicking the guidecath back as he pushed with a 260cm bentsen wire.The plug exited the catheter at the very proximal edge of the stent graft then followed the catheter out of the posterior outpouching and into the aorta fixating into the suprarenal stent of the graft when dr.(b)(6) retracted the cath to reposition.Using the ensnare he dislodged the plug from the suprarenal stent while attempting to snare and it traveled down the aorta and settled at the sg's bifurcation just above the contralateral limb.Dr.(b)(6) was able to snare and completely recover the plug from the patient.The lot number of the plug is unknown.Dr.(b)(6) went on to successfully deploy an additional 10 plugs for a total of 12 implanted into the patient as well as 8 mdt endoanchors.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key21767351
Report Number3013353964-2025-00003
Device Sequence Number15576045
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown